MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24690
Medical Device Problem Codes Material Rupture (1546); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 90% stenosed target lesion was located in the non-calcified pulmonary artery.A 6.0mmx20mmx135cm (4f) sterling balloon catheter was advanced for dilation.During the procedure, the balloon ruptured upon initial inflation at 5 atmospheres for 30 seconds.The device was removed without any problems, and the procedure was completed with this device.No complications were reported, and the patient was in good condition after the procedure.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the device was returned for analysis.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination showed multiple kinks along the shaft.The microscopic examination revealed a pinhole around 25mm from the tip of the balloon.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed there is a pinhole in the balloon causing the rupture.
 
Event or Problem Description

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20578584
Report Number2124215-2024-68250
Device Sequence Number8106262
Product Code DQY
UDI-Device Identifier08714729757252
UDI-Public08714729757252
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141150
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number24690
Device Catalogue Number24690
Device Lot Number0032937416
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2024
Supplement Date Received by Manufacturer11/12/2024
Initial Report FDA Received Date10/31/2024
Supplement Report FDA Received Date11/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER: 6F HEART RAIL.; GUIDE CATHETER: 6F HEART RAIL.; GUIDEWIRE: CHEVALIER 14.; GUIDEWIRE: CHEVALIER 14.; INTRODUCER SHEATH: 6F SHEATH.; INTRODUCER SHEATH: 6F SHEATH.
Patient SexUnknown